question-icon

Can Atorvastatin or Lisinopril cause severe cramps in the hands?

default
Posted on Thu, 14 May 2015
Question: i am having severe cramping in my hands mostly but all over i take lisenopril 10mg atorvastatin 20 mg
metforman hcl 2000 mg daily could any of thees cause the cramps ?
doctor
Answered by Dr. Divakara (2 hours later)
Brief Answer:
Very unlikely.

Detailed Answer:
HI

Thanks for posting your query.

It is unlikely for these medicines to cause severe cramps . Among the 3 drugs you take Atorvastatin can cause weakness and soarness in muscles but not cramps.

So I think the cause for your cramps is not due to your medicines but something else which needs to be evaluated. The possible causes are :

1. Calcium Deficiency.
2. Muscular diseases
3. Nerve problems.

I would recommend you the following tests , kindly get these tests done and revert back .

Serum Calcium Ionised, Serum Vitamin D 3, CPK, Nerve conduction study of upper limb.

Will be looking forward for your reply.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Atorvastatin or Lisinopril cause severe cramps in the hands?

Brief Answer: Very unlikely. Detailed Answer: HI Thanks for posting your query. It is unlikely for these medicines to cause severe cramps . Among the 3 drugs you take Atorvastatin can cause weakness and soarness in muscles but not cramps. So I think the cause for your cramps is not due to your medicines but something else which needs to be evaluated. The possible causes are : 1. Calcium Deficiency. 2. Muscular diseases 3. Nerve problems. I would recommend you the following tests , kindly get these tests done and revert back . Serum Calcium Ionised, Serum Vitamin D 3, CPK, Nerve conduction study of upper limb. Will be looking forward for your reply. Regards.